APS Symptoms

Hello all! I recently found out that I have Vte+APS. I also have a splenic infarction. I have been breaking out in rashes and my lips swell. I recently went to a hemotologist and had several test done. I don't know much about this and would greatly appreciate any help. Thanks! I wish you all peace and joy!

18 Replies

oldestnewest
  • Hi and welcome, I see you have just joined.

    It is important for us with APS/Hughes to be on correct anti-coaguration and to be under the care of a specialist.

    To help us support you, can you tell us a bit more about you? Where you are and what blood thinners etc.?

  • Hi! I live in Mississippi. I'm not on any medications yet. My hematologist did a lot of blood work. They're trying to figure out what exactly caused the spleen infarction and go from there. He thinks that perhaps the APS and the spleen ate connected in some way. It's gonna be a wait and see game. He told me to just keep taking the aspirin for now. I have taken aspirin for a while now for inflammation caused from degenerative disc disease.

  • Hi, APS which is an auto immune disease, needs anti-coalgulation, at least your on aspirin, which helps as its an anti platlet.

    Regarding the spleen infartion, I have attached a paper which might help? It states on this research that they have related to auto-immune and that all patients were put on anti-coagulants. It may help you..

    What is your doctor waiting and seeing for, are you under going more tests? Are they also watching your VTE?

    ncbi.nlm.nih.gov/pmc/articl...

  • In your situation I would not be watching and waiting on aspirin, after all you were on that and you still have had clots so it's obviously not enough.

    Regardless of wether the two are related the facts are that you have been diagnosed with APS, I assume because you tested positive to one/ two or three of the antibodies and that was repeated after 12 weeks with a positive test?

    A VTE (DVT +PE) is a serious event and you should be on an anticoagulant like warfarin or LMWH even if you didn't have APS. You really need to find a Doctor who is well versed in our condition but more importantly you need to make sure you are adequately antcoagulated until you get your answers.

  • Hi, I hope now your specialist is on the right track that they do all three blood tests, listed here, plus also Vitamin D, B12, Iron and a very detailed Thyroid panel. It is clear that you probably need to be on more than just Aspirin, sooner rather than later.

    Anticardiolipin antibodies (aCL)

    Lupus anticoagulant (LA)

    Anti-beta2-glycoprotein-1 (anti-B2GP1)

    A lot on here in the USA do ask for specialists and information is well shared between members, but already your doctor seems to be on the right page.

    Mary F

  • Thank you so much!

  • Good evening everyone. Hope you all are feeling well. Does APS make you feel fatigued all the time? I feel like a walking zombie most days.

  • I didn't even know about the APS or VTE until I saw it on my patient portal. I had been going to a surgeon because of a recent gallbladder surgery, he didn't seem to know what APS was. He did however send me to a hematologist who has done blood work and a heart test. I have been to my primary care doctor, she did a lupus test. Luckily I do not have that. I have researched APS and I do have the symptoms. The hematologist actually listened to me. He did tell me that it looked like aspirin alone wasn't enough for me. The surgeon wants to know what caused the spleen problem so he'll knowif he should take it out. I really don't want that.

  • There are some informative books you might consult. The one oft mentioned here is “Sticky Blood Explained” by Kay Thackery. Fatigue is a common denominator for all autoimmune diseases, so if you have APS, then — yeah — that would account for the fatigue. Us autoimmunies have confused immune systems who mistake an bodily ally for an enemy. Itis able, and does, appropriate all body energy so it can defeat this false flag “enemy.”

    Stay engaged with your doctors as APS is, A, not as rare as many think, and B., is often missed as the “classic” symptoms are actually not so classic. Many doctors insist that APS only causes cllots in the legs, the lungs, the heart or the brain or, in the case of pregnancy, the placceta which results in miscarriage.. Since blood circulates everywhere one would think that it would be obvious that clots can form everywhere and the resulting symptoms will be specifcally related to the area of the body which has been damaged.

    Duh?! But if you spend time on this site you will find that there are a lot of doctors out there who do not, or can not accept this rationale. They only want those leg clots,, ie, DVTs, long clots (PEs,) heart attacks, miscarriages or strokes. So, stay on this and do see if you can consult with a doctor experienced in treating APS. Finding a doctor who has treated APS before is the ccrucial element in diiagnosis and effective treatment. (Note: for many of us, asperin worked at first, until it didn’t and we had to be moved onto something more effective.)

  • Hello. How is everyone today? All of my test havecome in. I still don't know what they said. I calledthe doctors office. The lady that answered the phone said she would leave a message for the nurse to call me, she said the same thing two or three days ago. I also tried to move my appointment up but she said the doctor was all filled up. I tried to explain to her that I was feeling worse. My leg hurts so bad in the front of my thing and front of calf. This itching and fatigue has really gotten me down. Also, I can't control my blood pressure. What should I do?

  • How are you doing?

  • Hi Holly and everyone! I'm doing ok. I talked to the doctors nurse. She told me that my platelets looked normal but that my iron was low. I'm so confused and tired of so many people telling me so many different things. Luckily my heart looks good. How is everyone doing? Thanks for thinking of me. I'm so glad to know that I have some place to go and talk to such great people.

  • Hi again!

    I understand you feel confused and tired but we know here that you need treatment for your DVT and PE.

    You have told us you have been diagnosed for APS and are only on Aspirin.

    You should not have a hurting leg as you have already had a DVT. It is absolutely not enough to speak to a Doctors nurse as you need emergency care! Also ask for copies of all the bloodtests you have done. You also need treatment for your high bloodpressure.

    Read also the post today what APsnotFab says. .

    What you need is a Specialist who understands the symptoms of APS and what to do when you have a DVT and a PE and high bloodpressure.

    Please do something about your present situation as soon as possible!

    Tell us how it goes for you!

    Kerstin in Stockholm

  • Hi,

    I have read what APsnotFab answered you yesterday that you need urgent anticogulation.

    As I do not know what a VTE is i can not answer more than I think you should go to A & E. Get to a hospital as soon as possible.

    With best wished from Kerstin in Stockholm

  • Kirsten - VTE =Venous thromboembolism (VTE) is a condition where a blood clot forms in a vein. This is most common in a leg vein, where it's known as deep vein thrombosis (DVT). A blood clot in the lungs is called pulmonary embolism (PE).

    Nldh - if your blood pressure is high and your leg is severe - yes I agree with Kirsten you need to go to A & E - aspirin is not enough and this blood clot could break off and travel - please dont keep waiting for your doctor to come back to you -

  • Thanks Holly!

    Kerstin

  • I agree with all above get to your emergency treatment department, the longer you wait your risk of stroke increases. Cindy

You may also like...